It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I to want to quit suboxone cold turkey. I have been on suboxone for 3 1/2 years and have tried many times to wean down but fail b/c I get w/d symptoms that set on quickly I feel (my tapers were very slow too so I know its not b/c I tapered too quickly). I have always felt strange on suboxone even when on the highest dose I've been on (8mg/day). I take it right when I wake up and feel by lunch time I'm already antsy, agitated, creepy/dirty feeling, and get hot flashes. I told my dr. and he said well maybe we need to get you on a higher dose, I don't want to go higher I want off this. I have no intentions of using again and just want off. I was on methadone b4 this and it was the same thing (I would take it in the am and then as the afternoon came I would slowly start feeling bad again). Everyday I feel bad towards the end of the day. I don't want a long drawn out taper b/c I cant take it at work (I got nuts and work mon-fri 7am 6:30pm). When I'm at work doing a slow taper Im so agitated and antsy I want to scream.
I was planning on taking a leave of absence from work and just stopping cold turkey. My dr said he would proscribe me with clonidine (blood pressure meds) and I was going to get some L-tyrosine (heard that helps?). If anyone knows anything else that would help for the really bad parts of the withdrawl (besides opiates) please let me know. My dr also said a few valiums would help the agitation. I just have to make sure Its only for a wk or so that I take them (I'm not trying to get addicted to them). Please let me know what you guys think about this plan. I know its going to be pure hell but I feel if I have a few other meds to help while I'm detoxing it wont be as bad (I just have to be diciplined as to not take the other meds for too long). What do you guys think????
Sorry Mounty....I was replying to your previous post.

Actually your split dose schedule was a better plan. Keeping the heavier dose in the am.
So if you're at 3mg now..great progress btw! :D You might try going to 2mg in the am, and 1mg about mid day.
Something like:
2mg 1mg
1mg 1mg
1mg .5mg Getting to this point will be a huge breakthru in your progress.
.5mg .5mg
.5mg 0mg
Then alternate days on off for a week or so.
Followed by the clonidine at or near post jump.

Yes, the valium is the lesser of the benzos evils...simply because the longer half life serves us better to taper with. But using them as a bridge between reductions won't help...actually it'll prolong the issues as you taper. Congrats on not going with the xanax!!! :)



Godspeed
Jay
Hey, I have such a hard time finding recent posts on suboxone. I am methadone right now and want to switch to suboxone. Everyone I have spoken to says it is way better that methadone, as do alot of the other websites that I have been to. Is it really that bad to come off of?. Like, as bad as methadone? People tell me that they feel so much better on the sub. The reason I want to switch is the weight gain. Every time I go off the methadone I drop weight right away. Then I go back on and just gain more and more. I have gained like 60 lbs. I have to do something, but I also have to be on something. Maybe forever. Any adivce, please post. I was really thinking that if I went on suboxone and it was easier to get off, then I would finally be able to be normal. I just can;t stand getting off the methadone. Even after a couple of months off, I still feel like crap, then I start using again. HELP!
[QUOTE=SBMounty;4222350]I to want to quit suboxone cold turkey. I have been on suboxone for 3 1/2 years and have tried many times to wean down but fail b/c I get w/d symptoms that set on quickly I feel (my tapers were very slow too so I know its not b/c I tapered too quickly). I have always felt strange on suboxone even when on the highest dose I've been on (8mg/day). I take it right when I wake up and feel by lunch time I'm already antsy, agitated, creepy/dirty feeling, and get hot flashes. I told my dr. and he said well maybe we need to get you on a higher dose, I don't want to go higher I want off this. I have no intentions of using again and just want off. I was on methadone b4 this and it was the same thing (I would take it in the am and then as the afternoon came I would slowly start feeling bad again). Everyday I feel bad towards the end of the day. I don't want a long drawn out taper b/c I cant take it at work (I got nuts and work mon-fri 7am 6:30pm). When I'm at work doing a slow taper Im so agitated and antsy I want to scream.
I was planning on taking a leave of absence from work and just stopping cold turkey. My dr said he would proscribe me with clonidine (blood pressure meds) and I was going to get some L-tyrosine (heard that helps?). If anyone knows anything else that would help for the really bad parts of the withdrawl (besides opiates) please let me know. My dr also said a few valiums would help the agitation. I just have to make sure Its only for a wk or so that I take them (I'm not trying to get addicted to them). Please let me know what you guys think about this plan. I know its going to be pure hell but I feel if I have a few other meds to help while I'm detoxing it wont be as bad (I just have to be diciplined as to not take the other meds for too long). What do you guys think????[/QUOTE]

Heh my name is Iain i live in Glasgow Scotland, In my opinion and it is only my opinion if you found it hard to stay substance free when doing it gradually you may find it harder doing a turkey, i`ve just recently detoxed off my methadone just over 2 months ago and all i can say is it`s worth it life for me has improved massively not being shackled to medication.
at the end of the day it`s your own choice but remember there is no rush the most important thing is that you get and remain clean.
Keep the Faith. Iain.:wave:
[QUOTE=SBMounty;4222350]I to want to quit suboxone cold turkey. I have been on suboxone for 3 1/2 years and have tried many times to wean down but fail b/c I get w/d symptoms that set on quickly I feel (my tapers were very slow too so I know its not b/c I tapered too quickly). I have always felt strange on suboxone even when on the highest dose I've been on (8mg/day). I take it right when I wake up and feel by lunch time I'm already antsy, agitated, creepy/dirty feeling, and get hot flashes. I told my dr. and he said well maybe we need to get you on a higher dose, I don't want to go higher I want off this. I have no intentions of using again and just want off. I was on methadone b4 this and it was the same thing (I would take it in the am and then as the afternoon came I would slowly start feeling bad again). Everyday I feel bad towards the end of the day. I don't want a long drawn out taper b/c I cant take it at work (I got nuts and work mon-fri 7am 6:30pm). When I'm at work doing a slow taper Im so agitated and antsy I want to scream.
I was planning on taking a leave of absence from work and just stopping cold turkey. My dr said he would proscribe me with clonidine (blood pressure meds) and I was going to get some L-tyrosine (heard that helps?). If anyone knows anything else that would help for the really bad parts of the withdrawl (besides opiates) please let me know. My dr also said a few valiums would help the agitation. I just have to make sure Its only for a wk or so that I take them (I'm not trying to get addicted to them). Please let me know what you guys think about this plan. I know its going to be pure hell but I feel if I have a few other meds to help while I'm detoxing it wont be as bad (I just have to be diciplined as to not take the other meds for too long). What do you guys think????[/QUOTE]
if u check my profile if u can on here but i missed my script a week ago i ws only up at 8mg aswell but was on it about 4 or 5 months i found it hard cumn down 2 so my cpn there no point in prolonging the agony so i was gan t come off it next week but because i missd ma script i had 1 daily dosage left 2.8mg i was on and because the were all on 4mg i cut masel down by half my dosage could of got more suboxone on mon which would of been easier 2 come off if i hadnt got 40 vallies and they wouldnt give me anymore luckily as i was spaced out 4 nearly a week lol 5 days off the suboxone felt finish first few days n now ave not took vallies thats me startd getn th symptoms runin t i toilet cant go out as 2 cold n hot all the time and cant sleep but i been just smokn hash n havn hash yogurts and i can tell u this i can sleep then altho i only get like 5-7 hours sleep waking up 1 or 2x its all worth it in the end u got all ur life ahead of u im only 20 been on it since i turned 17 was clean on methadone 4 just over 2 years n my cpn said i had been the youngest 1 2 come off it cold turkey n still be offered to get the easy way out by going back on it but thats in aberdeen obv nae the whole world lol but all the best let me know how u get on but its worth it honestly and everyone is different so u mite not have any symptoms like i do goodluck...!!





All times are GMT -7. The time now is 02:58 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!